MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Model Number 10005877
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximate age of device: 0 days (never implanted).The device was returned for investigation.The evaluation is not yet complete.The patient remains ongoing with the device.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2019.It was reported that the account was unable to lock the heartmate 3 pump onto the mini apical cuff.The account did not see any sutures blocking the mechanism nor was any glue used.The account attempted to lock the pump onto the apical cuff on the back table, the locking mechanism worked fine.The account decided to replace the mini apical cuff with a standard apical cuff.The device was sent back for evaluation.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8320938
Report Number2916596-2019-00552
Device Sequence Number19175197
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number6712679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient Weight52